Asymptotic states and topological structure of an activation-deactivation chemical network

Carlotta Martelli, Andrea Giansanti, Ivan Arisi, Vittorio Rosato

Research output: Contribution to journalArticle

1 Citation (Scopus)


The influence of the topology on the asymptotic states of a network of interacting chemical species has been studied by simulating its time evolution. Random and scale-free networks have been designed to support relevant features of activation-deactivation reactions networks (mapping signal transduction networks) and the system of ordinary differential equations associated to the dynamics has been numerically solved. We analysed stationary states of the dynamics as a function of the network's connectivity and of the distribution of the chemical species on the network; we found important differences between the two topologies in the regime of low connectivity. In particular, only for low connected scale-free networks it is possible to find zero activity patterns as stationary states of the dynamics which work as signal off-states. Asymptotic features of random and scale-free networks become similar as the connectivity increases. © 2006 Elsevier Ltd. All rights reserved.
Original languageEnglish
Pages (from-to)423 - 432
Number of pages10
JournalJournal of Theoretical Biology
Issue number3
Publication statusPublished - 7 Apr 2007
Externally publishedYes


All Science Journal Classification (ASJC) codes

  • Agricultural and Biological Sciences(all)

Cite this